The diffeomorphism group of a Lie foliation
Annales de l'Institut Fourier, Volume 61 (2011) no. 1, pp. 365-378.

We describe explicitly the group of transverse diffeomorphisms of several types of minimal linear foliations on the torus T n , n2. We show in particular that non-quadratic foliations are rigid, in the sense that their only transverse diffeomorphisms are ±Id and translations. The description derives from a general formula valid for the group of transverse diffeomorphisms of any minimal Lie foliation on a compact manifold. Our results generalize those of P. Donato and P. Iglesias for T 2 , P. Iglesias and G. Lachaud for codimension one foliations on T n , n2, and B. Herrera for transcendent foliations. The theoretical setting of the paper is that of J. M. Souriau’s diffeological spaces.

Nous décrivons explicitement le groupe des difféomorphismes transverses de plusieurs types de feuilletages linéaires minimaux sur le tore T n , n>2. En particulier, nous montrons que les feuilletages non quadratiques sont rigides, en ce sens que leurs seuls difféomorphismes sont ±Id. La description découle d’une formule générale valable pour le groupe des difféomorphismes transverses de tout feuilletage de Lie minimal sur une variété compacte. Nos résultats généralisent ceux de P. Donato et P. Iglesias pour T 2 , P. Iglesias et G. Lachaud pour les feuilletages de codimension un sur T n , n2, et de B. Herrera pour les feuilletages transcendants. Le cadre théorique de l’article est celui des espaces difféologiques de J. M. Souriau.

DOI: 10.5802/aif.2605
Classification: 57R30,  22E65,  58D05,  58B25
Keywords: Diffeological space, diffeomorphism group, Lie foliation, linear flow
Hector, Gilbert 1; Macías-Virgós, Enrique 2; Sotelo-Armesto, Antonio 2

1 Université Claude Bernard Lyon 1 Institut Camille Jordan 69622 Villeurbanne (France)
2 Universidade de Santiago de Compostela Facultade de Matemáticas Dpto. Xeometria e Topoloxia 15782-Santiago de Compostela (Spain)
@article{AIF_2011__61_1_365_0,
     author = {Hector, Gilbert and Mac{\'\i}as-Virg\'os, Enrique and Sotelo-Armesto, Antonio},
     title = {The diffeomorphism group of a {Lie} foliation},
     journal = {Annales de l'Institut Fourier},
     pages = {365--378},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {61},
     number = {1},
     year = {2011},
     doi = {10.5802/aif.2605},
     mrnumber = {2828134},
     zbl = {1228.57012},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/aif.2605/}
}
TY  - JOUR
AU  - Hector, Gilbert
AU  - Macías-Virgós, Enrique
AU  - Sotelo-Armesto, Antonio
TI  - The diffeomorphism group of a Lie foliation
JO  - Annales de l'Institut Fourier
PY  - 2011
DA  - 2011///
SP  - 365
EP  - 378
VL  - 61
IS  - 1
PB  - Association des Annales de l’institut Fourier
UR  - http://archive.numdam.org/articles/10.5802/aif.2605/
UR  - https://www.ams.org/mathscinet-getitem?mr=2828134
UR  - https://zbmath.org/?q=an%3A1228.57012
UR  - https://doi.org/10.5802/aif.2605
DO  - 10.5802/aif.2605
LA  - en
ID  - AIF_2011__61_1_365_0
ER  - 
%0 Journal Article
%A Hector, Gilbert
%A Macías-Virgós, Enrique
%A Sotelo-Armesto, Antonio
%T The diffeomorphism group of a Lie foliation
%J Annales de l'Institut Fourier
%D 2011
%P 365-378
%V 61
%N 1
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.2605
%R 10.5802/aif.2605
%G en
%F AIF_2011__61_1_365_0
Hector, Gilbert; Macías-Virgós, Enrique; Sotelo-Armesto, Antonio. The diffeomorphism group of a Lie foliation. Annales de l'Institut Fourier, Volume 61 (2011) no. 1, pp. 365-378. doi : 10.5802/aif.2605. http://archive.numdam.org/articles/10.5802/aif.2605/

[1] Caron, P.; Carrière, Y. Flots transversalement de Lie R n , flots transversalement de Lie minimaux, C. R. Acad. Sci., Paris, Sér. A, Volume 291 (1980), pp. 477-478 | MR | Zbl

[2] Donato, P.; Iglesias, P. Exemples de groupes difféologiques: flots irrationels sur le tore, C. R. Acad. Sci., Paris, Sér. I, Volume 301 (1985) no. 4, pp. 127-130 | MR | Zbl

[3] Fédida, E. Sur les feuilletages de Lie, C. R. Acad. Sci., Paris, Sér. A, Volume 272 (1971), pp. 999-1001 | MR | Zbl

[4] Fédida, E. Feuilletages de Lie, feuilletages du plan, Univ. Strasbourg (1973) (Ph. D. Thesis)

[5] Haefliger, A. Groupoïdes d’holonomie et classifiants., Structure transverse des feuilletages, Toulouse 1982 (1984), pp. 70-97 | MR | Zbl

[6] Hector, G.; Masa, X.; Macías-Virgós, E.; Álvarez-López, J.A. Géométrie et topologie des espaces difféologiques, Analysis and geometry in foliated manifolds. Proc. VII Int. Coll. Diff. Geom., Santiago de Compostela, Spain, July 26-30 1994 (1995), pp. 55-80 | MR | Zbl

[7] Hector, G.; Macías, E.; Bajo, Ignacio; al., et Diffeological groups, Recent advances in Lie theory. Selected contributions to the 1st colloquium on Lie theory and applications, Vigo, Spain, July 17-22, 2000 (Res. Expo. Math.), Volume 25 (2002), pp. 247-260 | MR | Zbl

[8] Herrera, B.; Llabrés, M.; Reventós, A. Transverse structure of Lie foliations, J. Math. Soc. Japan, Volume 48 (1996) no. 4, pp. 769-795 | DOI | MR | Zbl

[9] Herrera Gómez, B. Sobre la estructura transversa de las foliaciones de Lie, Univ. Autónoma de Barcelona (1994) (Ph. D. Thesis) | MR

[10] Iglesias, P. Fibrations difféologiques et homotopie, Univ. Provence, Marseille, France (1985) (Ph. D. Thesis)

[11] Iglesias, P.; Lachaud, G. Espaces différentiables singuliers et corps de nombres algébriques, Ann. Inst. Fourier Grenoble, Volume 40 (1990) no. 3, pp. 723-737 | DOI | Numdam | MR | Zbl

[12] Iglesias-Zemmour, P. Diffeology (2009) (eprint http://math.huji.ac.il/~piz/Site/The Book/The Book.html)

[13] Macías-Virgós, E. Homotopy groups in Lie foliations, Trans. Am. Math. Soc., Volume 344 (1994) no. 2, pp. 701-711 | DOI | MR | Zbl

[14] Molino, P. Riemannian foliations, Birkhauser, 1988 | MR | Zbl

[15] Souriau, J.-M. Groupes différentiels, Differential geometrical methods in mathematical physics (Proc. Conf. Aix-en-Provence Salamanca, 1979). Lecture Notes in Math. 836 (1980), pp. 91-128 | MR | Zbl

Cited by Sources: